Alert archive / New Hampshire / River Flood Warnings in 2021

River Flood Warning 1, NWS Gray, ME

April 30, 2021Grafton County, New Hampshire

NWS Gray, ME issued this river flood warning at Apr 30, 2021, 11:43 PM EDT for Grafton County, New Hampshire. It was in force for 4 hr.

The area

The outline as issued.

The facts

Issued
Apr 30, 2021, 11:43 PM EDT (03:43 UTC)
Expired
May 1, 2021, 3:38 AM EDT
In force
4 hr
Issued by
NWS Gray, ME
Area
Storm-based polygon
Flood severity
Minor

County Grafton County, NH

The radar

The Portland,ME radar (KGYX), 116 km from the middle of the area, began a volume at 03:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Pemigewasset River at Woodstock (WOON3). The gauge peaked at 8.66 ft at May 1, 2021, 12:00 AM EDT.

actionminormoderate51005/0105/02
Action stage
6 ft
Minor stage
9 ft
Moderate stage
13 ft
Major stage
16 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 01075000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

837 
WGUS41 KGYX 010343
FLWGYX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Gray ME
1143 PM EDT Fri Apr 30 2021

...The National Weather Service in Gray ME has issued a Flood 
Warning for the following rivers in New Hampshire...

  Pemigewasset River At Woodstock affecting Grafton County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued Saturday morning at 1100 AM EDT.

&&


NHC009-011500-
/O.NEW.KGYX.FL.W.0001.210501T0345Z-210501T1500Z/
/WOON3.1.ER.210501T0530Z.210501T0600Z.210501T0616Z.NO/
1143 PM EDT Fri Apr 30 2021

The National Weather Service in Gray has issued a

* Flood Warning for
  the Pemigewasset River At Woodstock.
* Until Saturday morning.
* At 11:01 PM EDT Friday the stage was 8.5 feet.
* Flood stage is 9.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage just 
  after midnight tonight to a crest of 9.1 feet just after midnight 
  tonight. It will then fall below flood stage just after midnight 
  tonight.
* Impact...At 9.0 feet, Minor lowland flooding begins.


&&

LAT...LON 4410 7175 4410 7165 4383 7162 4383 7170

$$

MBC
1 follow-up statement
300 
WGUS81 KGYX 010738
FLSGYX

Flood Statement
National Weather Service Gray ME
338 AM EDT Sat May 1 2021

...The Flood Warning is cancelled for the following rivers in New 
Hampshire...

  Pemigewasset River At Woodstock affecting Grafton County.

NHC009-010845-
/O.CAN.KGYX.FL.W.0001.000000T0000Z-210501T0738Z/
/WOON3.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
338 AM EDT Sat May 1 2021

...The Flood Warning for the Pemigewasset River At Woodstock has 
been cancelled...

The Flood Warning is cancelled for
  the Pemigewasset River At Woodstock.
* At 3:15 AM EDT Saturday the stage was 8.0 feet.
* Flood stage is 9.0 feet.
* Forecast...The river has crested and is expected to fall to 4.0 
  feet Monday evening.


&&

LAT...LON 4410 7175 4410 7165 4383 7162 4383 7170

$$

MBC

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this river flood warning went out at Apr 30, 10:24 PM EDT, 1 hour 19 minutes earlier.

Area forecast discussion, Apr 30, 10:24 PM EDT, 1 hour 19 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Gray ME
1024 PM EDT Fri Apr 30 2021

.SYNOPSIS...
Saturday looks cool and breezy but mostly dry as low pressure
exits through the Canadian Maritimes. A frontal system will
approach the region late Sunday. A large area of low pressure
will cross the region Monday into Tuesday with another system
following on Wednesday. Clearing will follow on Thursday as the
low exits into the Canadian Maritimes. A weak area of high
pressure then builds over the region Friday.

&&

.NEAR TERM /THROUGH SATURDAY/...
10:15 PM Update...Slight adjustments to the forecast tonight to
raise pops up a bit over the next 3 hours as precip is hanging
on a little longer than anticipated. Water Vapor imagery shows
the upper level low tracking across southern New England which
is the main feature keeping the light rain and shower activity
going tonight. This feature continue to track eastward over the
next 3 to 6 hours. Rainfall will end from north to south tonight
with precip coming to end for almost all areas by daybreak. Cool
and raw night but visibilities are staying elevated due to a
strong enough pressure gradient allowing for low level mixing.

6:30 PM Update... Made some adjustments to PoPs based on radar,
which shows a band of light to moderate raining continuing to
pivot through western Maine portions of east-central New
Hampshire. Generally expecting this band to continue to move
south through the early evening before moving offshore. Upslope
showers will continue through much of the night and with falling
temperatures some of this will likely fall as snow in the
mountains. Also adjusted winds to better match observations. As
expected, southern New Hampshire continues to be quite gusty
and this will continue for the next few hours before diminishing
some overnight.

Previously...
The latest HRRR continues to show precipitation
wrapping back south this evening as a second area of upper level
support crosses the region. The greatest chance for showers
will be in the upslope regions exposed to a westerly flow. Over
the highest peaks, the precipitation will continue to change to
sleet and snow where accumulating snowfall will likely occur
above 3500 feet as cooler and drier air enters the region.
Rivers will remain elevated with a couple basins nearing action
stage across portions of New Hampshire.

Patchy fog will continue, mainly over eastern areas that have
not received the drier air.

Overnight lows will be coolest over northern and western New
Hampshire with readings dropping into the 30s for overnight
lows. Lower 40s can be expected over eastern sections.

&&

.SHORT TERM /SATURDAY NIGHT/...
A gusty westerly gradient will continue on Saturday as low
pressure continues to exit the Canadian Maritimes. Some upslope
rain and snow showers may fall in the higher peaks during the
morning, but the theme for the day will be cooler and drier air
entering the region. Daytime highs will mainly be in the 50s,
but some lower 60s remain possible over the southern downslope
areas.

Have gone below most guidance with surface dew points for
Saturday. Using Bufkit, lower dew points will likely mix down
from above.This is also shown in the GYX probabilistic data
plots with a large variation of possible dew points expected
tomorrow. Fuels are wet right now, otherwise the combination of
low relative humidities and wind gusts in the 20 to 30 mph
range would lead to elevated fire weather conditions.

Clouds will increase Saturday night as a frontal system
approaches from the northwest. 12Z guidance in relatively good
agreement bringing scattered showers to western portions of the
region by late at night.

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...
An active pattern is expected to continue in the long term portion
of the forecast with 2 or 3 more chances of significant rain. On
Sunday a weak cold front will drop south from Canada and stall
just south of the area Sunday Afternoon and into Monday. The
front will be rather moisture starved with just a chance of a
few showers with it Sunday morning. Behind the front high
pressure will briefly build south and give rather pleasant
conditions into Monday. Low pressure will develop to our west
and move east along the stalled frontal boundary. Models hint at
a coastal redevelopment although they keep the coastal feature
rather weak. Expect an area of rain associated with this low to
arrive late Monday into Tuesday. After a brief break later
Tuesday and Tuesday Night, another low will rapidly move
Northeast on Wednesday resulting in another round of rain during
the day. The low will be east of the area on Thursday but a
cyclonic flow will keep the threat of lingering showers over
eastern and mountain areas. Weak high pressure builds in for
Friday as another low pressure system organizes off the SE
coast. That system could affect the region just beyond the long
range period...next Friday Night.

The global models are in general agreement with the synoptic
features for next week but are slightly different on the timing of
these. For example the GFS brings rain over the region Monday
Afternoon while the ECMWF holds the rain off until Monday Night.
For the Wednesday system the GFS is further south with the low
therefore keeping the heaviest precipitation to our south, while
the ECMWF brings the low into the Gulf of Maine with more rainfall
over the area. For the late week system the GFS brings the rain
in Friday afternoon while the ECMWF holds it off until Friday
Night.

Have started with the NBM but based on the above discussion,
lowered pops in between systems on Monday and Thursday Night
into Friday. Did keep chance pops going for Friday Afternoon.

&&

.AVIATION /02Z SATURDAY THROUGH WEDNESDAY/...
Short Term...MVFR conditions will continue over much of New
Hampshire with ceilings lowering as you head further to the
north and east in Maine this evening. Some patchy fog expected
over eastern sections as well. Conditions improve later tonight
and into Saturday and a period of shower activity. Windy
conditions expected through Saturday as a westerly gradient
remains strong.

Long Term...VFR to MVFR Sunday into Monday. Areas of IFR develop over
NH Monday afternoon and spread into Western Maine Monday night into
Tuesday as an area of rain moves over the area. More rain and IFR
conditions possible on Wednesday.

&&

.MARINE...
Short Term...Have extended SCAs through Saturday as a strong westerly
gradient will continue with low pressure exiting through the
Canadian Maritimes. This hazard may need to be extended in time.

Long Term...Currently wind and waves are forecast to stay below SCA
levels through the long range period. However it would not be too
surprising if winds and seas both approach SCA levels Monday Night
into Tuesday as low pressure crosses the region.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...None.
NH...None.
MARINE...Small Craft Advisory from 6 AM to 6 PM EDT Saturday for ANZ153.
     Small Craft Advisory until 6 PM EDT Saturday for ANZ150>152-
     154.

&&

SYNOPSIS...
NEAR TERM...Cannon/Dumont
SHORT TERM...Cannon
LONG TERM...Lulofs/Tubbs/Watson
AVIATION...
MARINE...
Hazardous weather outlook, Apr 30, 11:02 PM EDT, 41 minutes before
Hazardous Weather Outlook
National Weather Service Gray ME
1102 PM EDT Fri Apr 30 2021

ANZ153-MEZ007>009-012>014-018>028-033-NHZ001>015-020315-
Casco Bay-Northern Oxford-Northern Franklin-Central Somerset-
Southern Oxford-Southern Franklin-Southern Somerset-Interior York-
Central Interior Cumberland-Androscoggin-Kennebec-Interior Waldo-
Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox-Coastal Waldo-
Interior Cumberland Highlands-Northern Coos-Southern Coos-
Northern Grafton-Northern Carroll-Southern Grafton-Southern Carroll-
Sullivan-Merrimack-Belknap-Strafford-Cheshire-Eastern Hillsborough-
Interior Rockingham-Coastal Rockingham-
Western And Central Hillsborough-
1102 PM EDT Fri Apr 30 2021

This Hazardous Weather Outlook is for Atlantic coastal waters,
Maine, south central Maine, southwest Maine, west central Maine,
western Maine, New Hampshire, central New Hampshire, northern New
Hampshire and southern New Hampshire.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ150>152-154-020315-
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
Penobscot Bay-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
1102 PM EDT Fri Apr 30 2021

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 1, 3:29 PM EDTBeach Hazards StatementGYXRockingham29 hr

Nearby

River Flood Warnings in New Hampshire, 2021Every river flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.